Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 1, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Oct 14, 2007, 8:50 PM CDT for Fremont County, Mills County, Montgomery County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2007, 8:50 PM CDT (01:50 UTC)
- Expired
- Oct 15, 2007, 2:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fremont County, IA, Mills County, IA, Montgomery County, IA
The radar
The Omaha radar (KOAX), 88 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 358 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KOAX 150154
FFWOAX
IAC071-129-137-150745-
/O.NEW.KOAX.FF.W.0001.071015T0150Z-071015T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
850 PM CDT SUN OCT 14 2007
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FREMONT COUNTY IN SOUTHWEST IOWA...
MILLS COUNTY IN SOUTHWEST IOWA...
MONTGOMERY COUNTY IN SOUTHWEST IOWA...
* UNTIL 245 AM CDT.
* AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT 1 TO 2 INCHES OF RAIN HAD FALLEN OVER MUCH OF THE WARNED AREA
SINCE 5 PM. ANOTHER 1 TO 2 INCHES OF RAIN IS LIKELY THROUGH
MIDNIGHT. THIS WILL LIKELY PRODUCE FLASH FLOODING ACROSS LOW
AREAS OF ROADS THAT EXTEND ALONG SMALLER CREEKS AND DITCHES. SOME
STREET FLOODING IS ALSO LIKELY. THE HEAVY RAIN WILL ALSO LIKELY
CAUSE LARGER RIVERS TO FLOOD OVER THE NEXT FEW DAYS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILLISCA...
STANTON...SIDNEY...RED OAK...PACIFIC JUNCTION...MALVERN...
GLENWOOD...EMERSON AND ELLIOTT.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY
OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. IF YOU LIVE ALONG A STREAM OR A CREEK IN THE AFFECTED
AREA...TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF AN
UNKNOWN DEPTH BY FOOT...OR BY AUTOMOBILE.
LAT...LON 4058 9576 4065 9576 4068 9581 4073 9584
4095 9583 4115 9588 4115 9492 4091 9493
4090 9541 4060 9538
TIME...MOT...LOC 0150Z 180DEG 0KT 4073 9557
$$
CHERMOKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Oct 14, 2:49 PM CDT, 6 hours 1 minute earlier.
Area forecast discussion, Oct 14, 2:49 PM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
249 PM CDT SUN OCT 14 2007
.SHORT TERM...TONIGHT THROUGH TUESDAY.
WATER VAPOR IMAGERY THIS AFTERNOON SHOWING STRONG UPPER TROF PUSHING
THROUGH THE ROCKIES WITH SIGNIFICANT 500MB HGT FALLS SPREADING ACROSS
THE CENTRAL PLAINS. AT THE SURFACE...A FRONTAL BOUNDARY STRETCHED
FROM THE TX PANHANDLE TO ABOUT NRN IA WITH STRONG CAA PUSHING
SOUTHWARD THRU WESTERN NEB AND WESTERN KS. AHEAD OF THE FRONT...STOUT
LOW LEVEL MOISTURE WAS IN PLACE.
INGREDIENTS FOR SIGNIFICANT PCPN OVER THE CWA TONIGHT LEADS TO
CONCERN FOR POTENTIAL FLASH FLOODING. AS DPVA INCREASES...UNORGANIZED
AREA OF LOW PRESSURE OVER THE CENTRAL/SOUTHERN PLAINS WILL EVENTUALLY
STRENGTHEN AND MOVE ACROSS THE CWA. FAVORABLE POSITIONING OF LFQ OF
UPPER JET AND OVERALL SLOW PROGRESSION OF THE SYSTEM WILL WORK TO
ENHANCE RAINFALL TOTALS BY MONDAY MORNING. WITH MODEL QPF EXCEEDING
FLASH FLOOD GUIDANCE...FEEL THAN FLASH FLOOD WATCH IS WARRANTED
TONIGHT FOR AREAS GENERALLY SOUTH OF A LINE FROM ABOUT MAPLETON
IOWA...UEHLING...AND LEIGH. ON MONDAY CORE OF UPPER LOW TREKS ACROSS
NEB AND SHOVES PRIMARY DYNAMICS/MOISTURE AXIS INTO THE MS VLY. SYSTEM
STILL WOUND UP TIGHT AND EXPECT WRAP AROUND PCPN WILL MOSTLY AFFECT
THE NORTHERN CWA THROUGH MONDAY NIGHT. BY TUESDAY UPPER SHORT WAVE
RIDGE BUILDS EASTWARD FROM THE ROCKIES ALLOWING FOR A SHORT DRY
PERIOD UNTIL TILL WEDNESDAY MORNING WHEN THE NEXT POTENT UPPER TROF
APPROACHES THE PLAINS. LLVL JET ONCE AGAIN CRANKS UP AND PULLS GULF
MOISTURE INTO THE REGION WHILE INCREASING DPVA EVENTUALLY LEADS TO
LEE SFC TROF EVOLVING TO BROAD CYCLONIC CIRCULATION. BOTTOM
LINE IS SIMILAR SCENARIO SETTING UP FOR SIGNIFICANT PCPN OVER
THE CWA WEDNESDAY WITH DEEP LAYER MOISTURE IN PLACE AND STOUT DYNAMIC
LIFT ENCOMPASSING THE PLAINS.
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY.
TIMING REMAINS A BIG PROBLEM FOR THIS FORECAST PERIOD AS A SERIES OF
FAST MOVING SHOT WAVES EMBEDDED IN STRONG PACIFIC JET CONTINUE TO
TRACK TOWARD THE CENTRAL AND NORTHERN PLAINS WITH VARYING DEGREES OF
AMPLIFICATION. IT APPEARS THAT A NEG TILTED SHORT WAVE MOVING
ACROSS THE AREA WED NIGHT INTO THU WILL AMPLIFY AS IT MOVES INTO THE
NRN PLAINS...LIKELY CLOSING OFF TOWARD THE UPPER GRT LAKES. BEHIND
IT...A MORE SRLY SHORT WAVE TENDS TO AMPLIFY SOMEWHAT AS IT PASSES
MOSTLY TO OUR SOUTH ON FRI. 12Z GFS IS PROBABLY OVERDONE WITH THIS
FEATURE...BUT MODELS CONTINUE TO SHOW ENORMOUS SPREAD IN TIMING AND
DEGREE OF AMPLIFICATION. HPC PICKED A REASONABLE MIDDLE GROUND
RELYING ON ENSEMBLE MEAN...BUT THIS WILL TEND TO SERIOUSLY DOWNPLAY
SOME RATHER STRONG GRADIENTS IN THE VICINITY OF FEATURES THAT
SUCCEED IN AMPLIFYING. FOR THIS FORECAST...KEPT A CHC OF TSTMS
ACROSS THE AREA WED NIGHT AND A LINGERING CHC EAST THU AS THE FIRST
WAVE EJECTS EWD. FOR NOW KEPT ONLY A SLGT CHC OF SHWRS FROM MORE
SOUTHERN SYSTEM THU NGT AND FRI...BUT THIS WILL NEED TO BE BOOSTED
IF SYSTEM TURNS OUT TO HAVE ANYTHING LIKE THE INTENSITY OF THE 12Z
GFS. ONE AREA OF DEPARTURE FROM HPC WAS COOLER TEMPS THU. SOME
MODELS AT LEAST ARE SHOWING A LOT OF COOL ADVECTION DURING THE DAY
BEHIND INTENSIFYING NORTHERN PLAINS LOW.
FOLLOWING THE DEPARTURE OF THE SOUTHERN SYSTEM FRIDAY...WE WILL
LIKELY GET SEVERAL DAYS OF DRIER WEATHER UNDER SHORT WAVE
RIDGING...WITH SOMEWHAT WARMER DAYTIME TEMPS. BOTH THE 12Z GFS AND
THE 00Z AND 12Z ECMWF BRING ANOTHER SHORT WAVE INTO MID CONTINENT
LATE NEXT WEEKEND WHICH WOULD GIVE US A FRONTAL PASSAGE NEXT SUN AND
A CHC OF RAIN AS EARLY AS SAT NGT. FOR NOW...KEPT WITH HPC SOLUTION
FAVORING DRY WX AND A SLOWER WAVE.
.AVIATION...
FOR TAF SITES KOFK/KOMA/KLNK.
MIX OF FLIGHT CATEGORIES WL CONT OVERNIGHT WITH LIFR CIGS ACROSS
NERN NEB AND MVFR CONDITIONS ACROSS OMA AND LNK. SCT TSTMS WL CONT
THRU PD AS FRONTAL BOUNDARY MOVES THRU OVERNIGHT WITH LIKELY IFR TO
MVFR CONDITIONS IN THESE TSTMS. WINDS WL GO VARIABLE FOR A WHILE AND
BECOME MORE WEST OR NORTHWESTERLY BY MID MORNING BEHIND BOUNDARY
WITH MAINLY DRIZZLE AFTER SUNRISE.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NEZ034-043>045-
050>053-065>068-078-088>093.
IA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR IAZ043-055-056-069-
079-080-090-091.
&&
SHORT TERM...DEE
LONG TERM...POLLACK
AVIATION...BGHazardous weather outlook, Oct 14, 5:00 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT SUN OCT 14 2007 NEZ011-012-015>018-030>033-042-150500- ANTELOPE-BOONE-CEDAR-CUMING-KNOX-MADISON-PIERCE-PLATTE-STANTON- THURSTON-WAYNE- 500 PM CDT SUN OCT 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY SCATTERED NON-SEVERE THUNDERSTORMS WILL PUSH ACROSS THE OUTLOOK AREA TONIGHT. LOCALLY HEAVY RAIN WILL BE POSSIBLE DURING THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR MONDAY. IAZ043-055-056-069-079-080-090-091-NEZ034-043>045-050>053-065>068- 078-088>093-150500- BURT-BUTLER-CASS-COLFAX-DODGE-DOUGLAS-FREMONT IA-GAGE-HARRISON IA- JEFFERSON-JOHNSON-LANCASTER-MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA- OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY- SAUNDERS-SEWARD-SHELBY IA-WASHINGTON- 500 PM CDT SUN OCT 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY A FLASH FLOOD WATCH IS IN EFFECT UNTIL MONDAY MORNING. SCATTERED THUNDERSTORMS WILL PUSH ACROSS THE OUTLOOK AREA TONIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE DURING THE EVENING MAINLY SOUTH OF A LINE FROM DAVID CITY TO RED OAK. LARGE HAIL IS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR MONDAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY FLASH FLOODING THAT MAY OCCUR. DEE
In the hours before
Local storm report, Oct 14, 4:41 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
441 PM CDT SUN OCT 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 5 NE BEATRICE 40.32N 96.68W
10/14/2007 E0.75 INCH GAGE NE PUBLIC
&&
CHERMOKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 11:00 PM CDT | River Flood Warning | OAX | Montgomery | 38 hr |
| Oct 15, 12:54 AM CDT | River Flood Warning | OAX | Page | 30 hr |
| Oct 15, 12:54 AM CDT | River Flood Warning | OAX | Fremont | 4 days |
| Oct 15, 1:31 AM CDT | River Flood Warning | OAX | Pottawattamie | 9 hr |
| Oct 15, 1:31 AM CDT | River Flood Warning | OAX | Fremont | 14 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.